Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The form sum and the Friedrichs extension of Schrödinger-type operators on Riemannian manifolds

Author: Ognjen Milatovic
Journal: Proc. Amer. Math. Soc. 132 (2004), 147-156
MSC (2000): Primary 35P05, 58G25; Secondary 47B25, 81Q10
Published electronically: April 24, 2003
MathSciNet review: 2021257
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider $H_V=\Delta_M+V$, where $(M,g)$ is a Riemannian manifold (not necessarily complete), and $\Delta_M$ is the scalar Laplacian on $M$. We assume that $V=V_0+V_1$, where $V_0\in L_{\operatorname{loc}}^2(M)$and $-C\leq V_1\in L_{\operatorname{loc}}^1(M)$ ($C$ is a constant) are real-valued, and $\Delta_M+V_0$ is semibounded below on $C_{c}^{\infty}(M)$. Let $T_0$ be the Friedrichs extension of $(\Delta_M+V_0)\vert _{C_{c}^{\infty}(M)}$. We prove that the form sum $T_0\tilde{+} V_1$ coincides with the self-adjoint operator $T_F$ associated to the closure of the restriction to $C_{c}^{\infty}(M)\times C_{c}^{\infty}(M)$ of the sum of two closed quadratic forms of $T_0$ and $V_1$. This is an extension of a result of Cycon. The proof adopts the scheme of Cycon, but requires the use of a more general version of Kato's inequality for operators on Riemannian manifolds.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35P05, 58G25, 47B25, 81Q10

Retrieve articles in all journals with MSC (2000): 35P05, 58G25, 47B25, 81Q10

Additional Information

Ognjen Milatovic
Affiliation: Department of Mathematics, Northeastern University, Boston, Massachusetts 02115
Address at time of publication: Department of Mathematics, Fitchburg State College, Fitchburg, Massachusetts 01420

PII: S 0002-9939(03)07075-8
Received by editor(s): August 20, 2002
Published electronically: April 24, 2003
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2003 American Mathematical Society